Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 52, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 16, 2016, 4:05 PM EDT. It took effect at Oct 17, 2016, 4:31 AM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 4:05 PM EDT (20:05 UTC)
- In effect from
- Oct 17, 2016, 4:31 AM EDT
- Expired
- Oct 18, 2016, 4:00 PM EDT
- In force
- 35 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
765 WHUS73 KIWX 162005 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EDT SUN OCT 16 2016 LMZ043-046-170415- /O.NEW.KIWX.SC.Y.0052.161017T1400Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT TUESDAY. * WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS MONDAY. SOUTHWEST 20 TO 30 KNOTS MONDAY NIGHT WITH A FEW GUSTS TO 35 KNOT GALES. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY. * WAVES: 2 TO 4 FEET MONDAY BUILDING TO 3 TO 6 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
116 WHUS73 KIWX 170211 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 PM EDT SUN OCT 16 2016 LMZ043-046-171015- /O.CON.KIWX.SC.Y.0052.161017T1400Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1011 PM EDT SUN OCT 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM MONDAY TO 4 PM EDT TUESDAY. * WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS MONDAY. SOUTHWEST 20 TO 30 KNOTS MONDAY NIGHT WITH A FEW GUSTS TO 35 KNOT GALES. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY. * WAVES: 2 TO 4 FEET MONDAY BUILDING TO 3 TO 6 FEET MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
474 WHUS73 KIWX 170831 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT MON OCT 17 2016 LMZ043-046-171645- /O.EXT.KIWX.SC.Y.0052.161017T0831Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT TUESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. SOUTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
586 WHUS73 KIWX 171450 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 AM EDT MON OCT 17 2016 LMZ043-046-172300- /O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 AM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS: SOUTH WINDS INCREASING TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY. SOUTHWEST 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 30 KNOTS. A FEW GUSTS TO 35 KNOT GALES POSSIBLE. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY. * WAVES: 2 TO 4 FEET BUILDING TO 3 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
340 WHUS73 KIWX 171948 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 348 PM EDT MON OCT 17 2016 LMZ043-046-180400- /O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 348 PM EDT MON OCT 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS WITH A FEW GUSTS TO 35 KNOT GALES. WINDS VEER NORTHWEST AND DIMINISH ON TUESDAY. * WAVES: 3 TO 7 FEET TONIGHT GRADUALLY SUBSIDING TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
952 WHUS73 KIWX 180814 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EDT TUE OCT 18 2016 LMZ043-046-181615- /O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 414 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST WIND 15 TO 25 KNOTS THIS MORNING VEERING NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. GUSTS UP TO 30 KNOTS IN THE MORNING. * WAVES: 3 TO 6 FEET THIS MORNING GRADUALLY SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
604 WHUS73 KIWX 181443 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EDT TUE OCT 18 2016 LMZ043-046-182000- /O.CON.KIWX.SC.Y.0052.000000T0000Z-161018T2000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 AM EDT TUE OCT 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST WIND 15 TO 25 KNOTS THIS MORNING VEERING NORTHWEST 10 TO 15 KNOTS IN THE AFTERNOON. * WAVES: 2 TO 4 FEET THIS MORNING GRADUALLY SUBSIDING TO 1 TO 3 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 3:59 PM EDT, 6 minutes earlier.
Area forecast discussion, Oct 16, 3:59 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
359 PM EDT Sun Oct 16 2016
.SYNOPSIS...
Issued at 355 PM EDT Sun Oct 16 2016
Just a chance of showers will linger as an upper level system
continues to track eastward through the Lower Great Lakes tonight.
Near record warmth and dry weather returns on Monday with high
temperatures soaring s in the lower 80s. Warm and dry weather
continues Tuesday with highs in the upper 70s across southwest
Lower Michigan and back in the lower 80s over north central
Indiana and northwest Ohio. The next chance for rain returns
Tuesday night into Wednesday with a trend toward more seasonable
temperatures.
&&
.SHORT TERM...(This Evening through Monday)
Issued at 354 PM EDT Sun Oct 16 2016
Mid/upper level shortwave support shunted well east of cwa into
Lower Great Lakes. Breakdown of low level jet and top/down
stabilization in rain cooled airmass suggests little if any
additional deep convection this afternoon/evening and have pulled
TSRA mention. Focus shifts upstream in epic/strong northeast Pacific
180-200kt upper level jet. Partial energy ejections through
broad/shallow troffing over northern/central Rockies to rapidly
eject multiple surface frontal waves from western plains into
northern Upper Great Lakes into day2. While ample warm air advection
underway tonight, best collocation of mid level lapse rates/deeper
moisture profiles/mid level height falls, suggest convective focus
to be relegated well w-nw of CWA and only maintain some lower end
chance shra pops lifting northeast through CWA per trend to higher
res blends. Warm sector to become well rooted across southern Great
Lakes/CWA by daybreak Monday setting stage for potential record/near
record max temps.
&&
.LONG TERM...(Monday Night through Sunday)
Issued at 354 PM EDT Sun Oct 16 2016
Continued mild in deep warm sector Tue though core of low level
thermal axis shifts a bit farther southeast into Ohio Valley as
midday frontal passage enters far northwest CWA. Continued dry with
initially high low level condensation pressure deficits. Sensible
pops/weather introduced per accepted blend Tue night as frontal wave
moves along/s of I70 corridor. Greater chances for rain event Wed
night into Thu as upstream trof deepens into Mississippi Valley.
Significantly cooler as well as low level frontogenesis per backed n-
nerly flow in rain cooled/stable airmass for latter part of week.
While variance in solutions hereafter continue, slight nod that
overall more progressive pattern to persist and opt for nil
wx/warming trend for next weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 154 PM EDT Sun Oct 16 2016
Rich moisture shifts east along boundary extending through the Ohio
River Valley taking precipitation with it, albeit slowly. Low level
jet continues to be located through forecast area bringing more
warmth into the area and keeping moisture around especially into the
early overnight. Given strength of jet, have tended towards
possibility of stratus around midnight to 3am timeframe especially
in KSBN area. KFWA is just south of the area forecast to see stratus
at this time. Trend for morning would be to continue to see rising
cigs and visbys.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory from 10 AM Monday to 4 PM EDT Tuesday for
LMZ043-046.
&&
SYNOPSIS...Murphy
SHORT TERM...Murphy
LONG TERM...Murphy
AVIATION...Roller
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 16, 5:53 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 553 AM EDT SUN OCT 16 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-171000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 553 AM EDT SUN OCT 16 2016 /453 AM CDT SUN OCT 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY... MAINLY WEST OF INTERSTATE 69. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 553 AM EDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CONDITIONS HAZARDOUS FOR SMALL CRAFT APPEAR LIKELY FROM MONDAY INTO TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.